Kansas, 2018

Tornadoes and Flooding in Kansas, June 26 to 27, 2018

June 26 to 27, 2018 · NWS ICT · 45 events in 10 counties and zones

A few thunderstorms developed in Central Kansas in the morning, primarily over Barton County where golf ball-sized hail was reported 5 miles south/southwest of Great Bend. That afternoon and evening, the severe thunderstorms increased considerably as a weak cold front moved across South-Central and Southeast Kansas into a moisture-rich environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
8
Property damage
$14 million
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A few thunderstorms developed in Central Kansas in the morning, primarily over Barton County where golf ball-sized hail was reported 5 miles south/southwest of Great Bend. That afternoon and evening, the severe thunderstorms increased considerably as a weak cold front moved across South-Central and Southeast Kansas into a moisture-rich environment. Both large hail, which at times was very large, was the primary severe weather mode early in the event while damaging winds were the dominant mode as the event progressed. One rapidly developing thunderstorm did produce a strong tornado over Greenwood County that touched down on the southwest side of Eureka. The tornado tore a path through town from southwest to northeast, producing EF3 damage on the northeast side of town. Eight injuries occurred with the tornado but fortunately none were life-threatening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 26, 5:09 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 26, 5:09 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
609 AM CDT Tue Jun 26 2018

...Updated for Aviation Discussion...

.SHORT TERM...(Today through Thursday night)
Issued at 227 AM CDT Tue Jun 26 2018

Water vapor imagery shows upper low spinning over western IA with
a surface low over extreme northeast Nebraska. Weak cold front
extends from southern MO into the TX Panhandle.

Short range guidance has remained consistent developing some
convection between 9z and 12z over west-central KS and tracking it
southeast this morning. This would be in response to strong warm
advection along a fairly tight mid level baroclinc zone. This
activity looks to have around 1000-1500 J/KG of CAPE to work with
around 40-50kts of effective shear. So not out of the question to
get a few hail stones out of anything that develops.

While confidence is high that storms will develop late this
afternoon into the early evening along a weak cold front,
confidence is much lower on where exactly storms will develop.
This may be dependent on how far east morning convection makes it.
Was initially thinking northeast KS would be the most likely
location for initial development. However, if morning convection
makes it into eastern KS, it may allow storms to develop further
south, possibly over southeast KS. Given CAPE values in excess of
3,000J/G and deep layer shear in the 35 to 45 kt range, which is
the result of great turning in the 850-500mb layer, severe storms
look likely. For now will keep the highest severe threat over
southeast KS, possibly into the Flint Hills.

Models still agree on quickly building an upper ridge for Wed
over the southern Rockies into the southern High Plains. Still
looking at 850mb temps in the 25-30C range over the western half
of the forecast area. This should result in highs around 100 for
much of the area Wed with dew points in the 70 to 75 range with
these values possible higher over southeast KS if they get more
rain today. Will run with a heat advisory for Wed afternoon, with
areas along and east of I-135 expected to see heat index values
around 105. Upper ridge will push slightly east Thu to encompass
most of the southern Plains. This will keep highs around 100 but
dewpoints should mix out a bit more than Wed with gusty southwest
winds aiding in this process.

.LONG TERM...(Friday through Monday)
Issued at 227 AM CDT Tue Jun 26 2018

Another hot day will be on tap for Fri with both ECMWF and GFS
still agreeing on swinging a shortwave trough from the Pacific NW
into the northern Rockies. As the trough progresses east, it will
try and push a cold front down into central KS for Sat night into
Sun. After today, this front will become our next focus for storm
development. There is also some agreement between the medium range
models in tracking some weak energy out of Mex and across the
southern high Plains for later in the weekend, which may play a
role in how widespread showers and storms are Sat night into Sun.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 609 AM CDT Tue Jun 26 2018

Main aviation challenge will be thunderstorm chances today through
this evening.

Zone of strong mid-level isentropic ascent under the southwest
periphery of a departing upper low should promote isolated to
widely scattered showers/storms this morning. There is low
confidence on exactly where this activity will form and track,
although latest data suggests central and east-central KS have the
highest probabilities. Another chance of isolated to widely
scattered storms arrives late this afternoon and evening, as a
subtle frontal boundary approaches slowly from the north. Thinking
generally the southeast quarter of Kansas has the highest
potential for these storms, some of which may be severe with large
hail, damaging winds, frequent lightning and heavy rain.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    92  73 101  75 /  20  20   0   0
Hutchinson      92  72 101  75 /  30  10   0   0
Newton          91  72  99  75 /  20  20   0   0
ElDorado        91  72  97  74 /  30  30   0   0
Winfield-KWLD   92  73 100  75 /  20  20   0   0
Russell         93  68 101  74 /  10   0   0   0
Great Bend      93  68 101  74 /  30   0   0   0
Salina          94  70 102  76 /  20  10   0   0
McPherson       91  71 101  75 /  20  10   0   0
Coffeyville     92  73  96  75 /  20  40   0   0
Chanute         91  72  95  75 /  40  60   0   0
Iola            90  71  95  75 /  50  60   0   0
Parsons-KPPF    92  73  96  76 /  30  50   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 8 PM CDT Wednesday for KSZ049-051>053-
068>072-083-092>096-098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...ADK
Hazardous weather outlook, Jun 26, 6:51 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
751 AM CDT Tue Jun 26 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271300-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
751 AM CDT Tue Jun 26 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered storms are possible this morning for locations generally
west of the Flint Hills. The strongest activity will be capable of
half-dollar size hail, especially west of I-135.

Additional storms are expected to develop this afternoon into the
early evening hours over eastern Kansas. This activity is then
expected to track south this evening, affecting mainly southeast
Kansas into the Flint Hills. Golf ball size hail, 60 mph winds and
heavy rain will be possible with the stronger storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Heat indices are expected to climb to around 105 degrees Wednesday
afternoon and early evening. See latest heat advisory for
additional details. For Thursday through Saturday, afternoon heat
indices will be around 100 degrees.

Storms will return to the forecast for Saturday night through
Monday as a cold front approaches the area. Strong storms look
possible with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation maybe needed this afternoon and evening across
the Flint Hills into southeast Kansas.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, Jun 26, 7:16 AM CST, 39 minutes before
Special Weather Statement
National Weather Service Wichita KS
816 AM CDT TUE JUN 26 2018

KSZ047-261345-
Barton KS-
816 AM CDT TUE JUN 26 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Barton County in central Kansas...

* Until 845 AM CDT.

* At 813 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Pawnee Rock,
  or 7 miles north of Larned...moving east at 15 mph.

* Hail up to the size of nickels...and wind gusts up to 50 mph will
  be possible with this storm.

* Locations impacted include...
  Great Bend, Hoisington, Ellinwood, Claflin, Pawnee Rock, Albert,
  Olmitz, Galatia, Susank, Great Bend Airport, Cheyenne Bottoms and
  Odin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3868 9903 3869 9849 3826 9848 3826 9903
TIME...MOT...LOC 1316Z 268DEG 15KT 3828 9905

METZGER
Local storm report, Jun 26, 7:53 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 AM CDT TUE JUN 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     TSTM WND GST     GREAT BEND AIRPORT      38.35N 98.85W
06/26/2018  M52 MPH          Barton             KS   AWOS

&&

TVAUGHAN

The radar

The Dodge City radar (KDDC), 115 km away, was scanning. The volume nearest the first event began at 13:55 UTC.

Open the radar archive at this moment

Event by event

23 hail, 16 thunderstorm wind, 4 tornado, 2 flood. Local standard time, as filed.

Hail, Barton

When
June 26, 7:55 AM CST to 7:57 AM CST
Where
Barton County, 3 mi SE of Dundee
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.290, -98.840

Hail, Russell

When
June 26, 7:55 AM CST to 7:56 AM CST
Where
Russell County, 2.99 mi SE of Gorham
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.850, -98.980

Thunderstorm Wind, Cowley

When
June 26, 11:17 AM CST to 11:20 AM CST
Where
Cowley County, 10.05 mi ESE of Dexter
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
37.110, -96.560

Winds from 60 to 70 mph blew out a window at a rock quarry a couple miles west of Cedar Vale.

Thunderstorm Wind, Chautauqua

When
June 26, 11:23 AM CST to 11:25 AM CST
Where
Chautauqua County, 0.69 mi N of Cedar Vale
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
37.110, -96.500

The caller estimated 60 to 70 mph winds. The time of the event was estimated from radar.

Thunderstorm Wind, Chautauqua

When
June 26, 12:33 PM CST to 12:34 PM CST
Where
Chautauqua County, 0.69 mi N of Cedar Vale
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.110, -96.500

The winds were estimated up to 60 mph. Numerous limbs were downed along with some blowing debris.

Thunderstorm Wind, Chautauqua

When
June 26, 12:42 PM CST to 12:43 PM CST
Where
Chautauqua County, Sedan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.130, -96.180

No damage was reported.

Thunderstorm Wind, Cowley

When
June 26, 12:42 PM CST to 12:45 PM CST
Where
Cowley County, 6.93 mi SE of Dexter
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
37.110, -96.630

A tractor trailer was blown over on Highway 166 4 miles west of the Cowley/Chautauqua County Line. It was unknown as to whether or not the driver was injured.

Thunderstorm Wind, Neosho

When
June 26, 1:55 PM CST to 1:57 PM CST
Where
Neosho County, St Paul
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
37.520, -95.170

A delayed report, via Twitter, was received showing a large section of a tree that was blown down. The time of the event was estimated based on radar.

Hail, Butler

When
June 26, 5:35 PM CST to 5:37 PM CST
Where
Butler County, 0.69 mi S of Potwin
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.940, -97.020

The quarter-sized hail was reported by the Potwin Fire department and was relayed by the Butler County Emergency manager.

Thunderstorm Wind, Butler

When
June 26, 5:35 PM CST to 5:37 PM CST
Where
Butler County, 0.69 mi S of Potwin
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.940, -97.020

Quarter-sized hail was also reported by the Potwin Fire Department. The report was relayed via Butler County Emergency Management.

Tornado, Butler

When
June 26, 5:39 PM CST to 5:41 PM CST
Where
Butler County, 6 mi NW of El Dorado Res to 4.33 mi NW of El Dorado Res
Rating
EF0
Path length
1.89 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
37.920, -96.910

Rope tornado moved east towards El Dorado lake. No damage was reported.

Tornado, Butler

When
June 26, 5:42 PM CST to 5:44 PM CST
Where
Butler County, 3.16 mi NW of El Dorado Res to 2.75 mi NW of El Dorado Res
Rating
EF0
Path length
0.47 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
37.902, -96.861

Brief small funnel touched down over open country. No damage reported.

Hail, Butler

When
June 26, 5:50 PM CST to 5:52 PM CST
Where
Butler County, 5.63 mi WNW of El Dorado Res
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
37.910, -96.910

Thunderstorm Wind, Butler

When
June 26, 6:02 PM CST to 6:03 PM CST
Where
Butler County, 2.64 mi NW of El Dorado
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
37.850, -96.900

The Butler County Emergency Manager estimated 50 to 60 mph winds. A rotating wall cloud was also sighted.

Hail, Butler

When
June 26, 6:09 PM CST to 6:10 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.820, -96.860

The spotter also reported weak rotation.

Tornado, Greenwood

When
June 26, 6:18 PM CST to 6:29 PM CST
Where
Greenwood County, 0.75 mi SW of Eureka to 5.85 mi S of Hamilton
Rating
EF3
Path length
9.15 mi
Path width
500 yd
Injuries
8 direct, 0 indirect
Property damage
$14 million
Reported by
NWS Storm Survey
Coordinates
37.812, -96.308

A large circulation around tree top level moved into the southwest side of town causing minimal damage initially to trees and one business, before descending fully to the ground, as it moved northeast across town. The tornado fully came down to the ground, on the northeast side of town, intensifying, and causing significant damage to homes and businesses. The worst damage, rated EF-3, occurred just south of the high school, with one home having only interior walls remaining standing. Eight injuries were reported due to the tornado, with three of the injuries occurring in one house.

Hail, Butler

When
June 26, 6:28 PM CST to 6:30 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.820, -96.860

The ping pong ball-sized hail was reported in El Dorado.

Hail, Butler

When
June 26, 6:50 PM CST to 6:53 PM CST
Where
Butler County, 1.09 mi W of El Dorado
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
37.820, -96.890

Though not reported, it's likely the tennis ball sized hail caused damage.

Hail, Butler

When
June 26, 6:51 PM CST to 6:53 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.820, -96.860

Hail, Butler

When
June 26, 6:58 PM CST to 7:00 PM CST
Where
Butler County, 0.55 mi E of El Dorado
Measured
2.75 in hail
Reported by
Emergency Manager
Coordinates
37.820, -96.860

Though not reported, it's very likely the baseball-sized hail caused damage on the northwest side of El Dorado.

Hail, Butler

When
June 26, 7:08 PM CST to 7:10 PM CST
Where
Butler County, 3.89 mi W of Augusta
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
37.690, -97.050

The half dollar-sized hail occurred just west of Augusta.

Hail, Butler

When
June 26, 7:11 PM CST to 7:12 PM CST
Where
Butler County, 0.69 mi N of Augusta
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.690, -96.980

Thunderstorm Wind, Butler

When
June 26, 7:33 PM CST to 7:35 PM CST
Where
Butler County, 2.82 mi N of Douglass
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
37.560, -97.010

There were reports of downed power lines along Highway 77 on the north side of Douglass.

Thunderstorm Wind, Butler

When
June 26, 7:45 PM CST to 7:48 PM CST
Where
Butler County, 5.16 mi NE of Douglass
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
37.570, -96.950

Butler County Emergency Management relayed a report of a destroyed barn. The time of the event was estimated from radar.

Tornado, Butler

When
June 26, 8:02 PM CST to 8:04 PM CST
Where
Butler County, 3.37 mi N of Douglass to 3.47 mi N of Douglass
Rating
EF0
Path length
0.54 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
37.569, -97.019

Delayed report of a tornado touchdown north of town and west of Highway 77.

Thunderstorm Wind, Sedgwick

When
June 26, 8:19 PM CST to 8:20 PM CST
Where
Sedgwick County, 0.69 mi N of Bentley
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
37.890, -97.520

The speeds ranged from 50 to 60 mph along with pea to marble-sized hail.

Hail, Butler

When
June 26, 8:30 PM CST to 8:32 PM CST
Where
Butler County, 7.25 mi NNW of El Dorado Res
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.970, -96.860

The quarter-sized hail occurred just east of Highway 77.

Hail, Sedgwick

When
June 26, 8:33 PM CST to 8:36 PM CST
Where
Sedgwick County, 2.64 mi SW of Valley Center
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
37.800, -97.400

Though not reported, it's likely the tennis ball-sized hail caused damage.

Hail, Sedgwick

When
June 26, 8:37 PM CST to 8:38 PM CST
Where
Sedgwick County, 0.88 mi SE of Maize
Measured
1.25 in hail
Reported by
Public
Coordinates
37.760, -97.460

This was a Twitter report of hail that was slightly larger than quarters.

Hail, Sedgwick

When
June 26, 8:40 PM CST to 8:42 PM CST
Where
Sedgwick County, 0.55 mi E of Maize
Measured
2.5 in hail
Reported by
Public
Coordinates
37.770, -97.460

Though not reported, it's likely damage did occur. The hail size was estimated from a Twitter photo.

Hail, Sedgwick

When
June 26, 8:41 PM CST to 8:43 PM CST
Where
Sedgwick County, 0.55 mi W of Colwich
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.780, -97.540

Winds around 60 mph were also reported.

Thunderstorm Wind, Sedgwick

When
June 26, 8:41 PM CST to 8:42 PM CST
Where
Sedgwick County, 0.55 mi W of Colwich
Measured
54 kt (62 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.780, -97.540

The 54-knot/62-mph gust was measured one half mile west of Colwich.

Hail, Butler

When
June 26, 9:11 PM CST to 9:13 PM CST
Where
Butler County, 0.88 mi NE of Latham
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
37.540, -96.640

Hail, Sedgwick

When
June 26, 9:11 PM CST to 9:13 PM CST
Where
Sedgwick County, 4.41 mi NW of Garden Plain
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.720, -97.730

Quarter to half dollar-sized hail was reported at the NW 21st/W 334th Street intersection.

Flood, Sedgwick

When
June 26, 9:21 PM CST to June 27, 12:21 AM CST
Where
Sedgwick County, 0.58 mi SSE of Maize to 0.87 mi S of Maize
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.762, -97.468

Water was reported over the road.

Hail, Sedgwick

When
June 26, 9:27 PM CST to 9:29 PM CST
Where
Sedgwick County, 4.97 mi SSW of Goddard
Measured
1.5 in hail
Reported by
Public
Coordinates
37.610, -97.630

The ping pong ball-sized hail was reported near Lake Afton. The time of the event was estimated from radar.

Thunderstorm Wind, Sedgwick

When
June 26, 9:27 PM CST to 9:29 PM CST
Where
Sedgwick County, 4.97 mi SSW of Goddard
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
37.610, -97.630

The 56-knot/65-mph winds were reported by campers at Lake Afton. Ping pong ball sized hail also occurred.

Hail, Sedgwick

When
June 26, 9:40 PM CST to 9:42 PM CST
Where
Sedgwick County, 4.18 mi N of Clearwater
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.560, -97.510

Hail, Wilson

When
June 26, 9:50 PM CST to 9:52 PM CST
Where
Wilson County, 1.76 mi SE of Fredonia
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
37.510, -95.800

This was a delayed report. Most of the hail was nickel to quarter-sized, but a few golf ball-sized specimens were mixed in.

Thunderstorm Wind, Wilson

When
June 26, 9:50 PM CST to 9:52 PM CST
Where
Wilson County, Fredonia
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.530, -95.820

A tree was downed in Fredonia. Since the size of the tree was unknown, the speed is definitely an estimate.

Thunderstorm Wind, Sedgwick

When
June 26, 10:00 PM CST to 10:01 PM CST
Where
Sedgwick County, 0.55 mi E of Viola
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.480, -97.640

Nickel-sized hail was also reported.

Hail, Sedgwick

When
June 26, 10:00 PM CST to 10:01 PM CST
Where
Sedgwick County, 0.55 mi E of Viola
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.480, -97.640

Sixty mph winds also occurred.

Thunderstorm Wind, Sumner

When
June 26, 10:01 PM CST to 10:02 PM CST
Where
Sumner County, 4.46 mi NNE of Conway Spgs
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
37.460, -97.620

The 50-knot/58-mph gust was measured at a mesonet station 4.5 miles northeast of Conway Springs.

Hail, Sumner

When
June 26, 10:18 PM CST to 10:19 PM CST
Where
Sumner County, 4.18 mi N of Conway Spgs
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
37.460, -97.640

Flood, Butler

When
June 26, 10:23 PM CST to June 27, 12:23 AM CST
Where
Butler County, 2.28 mi WNW of Cassoday to 0.63 mi WSW of Cassoday
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.040, -96.670

Some rural roads are impassable due to water over them.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2018Every state in 2018This day in weather historyThe tornado archive for Kansas, 2018Warnings in Kansas, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755468, 770182, 756255, 755546, 755547, 755549, 756256, 756257, 755471, 756258, 757550, 761779, 755472, 755551, 755474, 757551, 755486, 755494, 755495, 755499, 755507, 755509, 756259, 756260, 757549, 756262, 755529, 755530, 755531, 755532, 755535, 756263, 755536, 755538, 770179, 755540, 756264, 755541, 755544, 756261, and more.